Chaotic dynamics of a piecewise linear model of credit cycles
Takao Asano and
Masanori Yokoo
Journal of Mathematical Economics, 2019, vol. 80, issue C, 9-21
Abstract:
We develop a simple piecewise linear overlapping generations model exhibiting endogenous business cycles, which is based on Matsuyama’s (2007) model of credit cycles. Some sort of “noise” representing information imperfection is shown to transform the Matsuyama model into a continuous, eventually expanding, piecewise linear map on the interval, which is tractable enough to investigate the dynamics in depth by using the techniques of the Frobenius–Perron operators to find observable chaos. While, according to the analysis of Asano et al. (2012), the Matsuyama model exhibits periodic cycles of arbitrarily large period, it is essentially not capable of chaotic dynamics. However, our model exhibits ergodic chaos with some robustness.
Keywords: Matsuyama model; Credit cycle; Piecewise linearity; Chaotic dynamics; Ergodic chaos (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440681830123X
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:80:y:2019:i:c:p:9-21
DOI: 10.1016/j.jmateco.2018.11.001
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().